Colorado, 2006

Wildfire in Colorado, February 26, 2006

February 26, 2006 · NWS PUB · 1 event in 1 county or zone

A grass wildfire consumed around 1000 acres near Hasty. No structures were damaged.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A grass wildfire consumed around 1000 acres near Hasty. No structures were damaged.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Feb 26, 2:50 PM MST, 1 hour 14 minutes earlier.

Area forecast discussion, Feb 26, 2:50 PM MST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MST SUN FEB 26 2006

.SHORT TERM...
(TONIGHT AND MONDAY)

DRY AND RELATIVELY FLAT UPPER RIDGE PROJECTED TO REMAIN OVER CWFA
TONIGHT INTO MONDAY WITH FORECAST SOUNDINGS/NUMERICAL OUTPUT
INDICATING SEVERAL ADDITIONAL DEGREES OF WARMING EXPECTED BOTH
TONIGHT AND MONDAY...WHICH WAS WELL DEPICTED IN INHERITED ZONES...
THEREFORE WELL-ABOVE CLIMATOLOGICAL TEMPERATURES AVERAGES WILL BE
NOTED BY MONDAY AFTERNOON WITH MAJORITY OF THE EASTERN PLAINS
EXPERIENCING TEMPERATURES IN THE 70S BY MONDAY AFTERNOON.

NIL POPS TO CONTINUE BOTH TONIGHT AND MONDAY CWFA-WIDE WHILE GUSTY
MAINLY HIGHER TERRAIN WINDS WILL BE NOTED AT TIMES.  A SOMEWHAT
INCREASING ATMOSPHERIC RH PROFILE MAY BEGIN TO TAKE SHAPE OVER THE
FAR WESTERN MOUNTAINS BY LATE MONDAY IN ADVANCE OF APPROACHING
SYSTEM...WHICH MY COLLEAGUE WILL DESCRIBE IN MORE DETAIL BELOW.
THANKS SURROUNDING OFFICES FOR COORDINATION/COLLABORATION.

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

...HOT TUESDAY W/FIRE WX CONCERNS...SNOWS FOR THE MTNS TUES NITE-
   WED...UNCERTAINTY STILL LOOMS LARGE FOR THE EXTENDED...

NOT MUCH CHANGE FROM YDAY ATTM WRT GUIDANCE PRODUCTS. TUESDAY STILL
LOOKS LIKE IT IS GOING TO BE A VERY WARM DAY ACROSS THE FORECAST
AREA. ON THE PLAINS...GUIDANCE VALUES WAS IN THE 70S AND 80S. THIS
WILL LIKELY VERIFY FOR THE MOST PART...THE ONLY CONCERN WOULD BE
HOW MUCH CIRRUS WILL TEMPER THE MAX TEMPS? ADDITIONALLY...FIRE WX
CONCERNS WILL BE ON THE INCREASE THIS DATE AS WINDS ON THE E SLOPES
OF THE S MTNS AND MOST OF THE PLAINS WILL BE QUITE GUSTY FROM THE
SW AND DWPTS WILL BE QUITE LOW...WITH RH VALUES AT OR BELOW 15 MOST
AREAS. FIRE WX HILITES MAY BE NEEDED ON THIS DATE.

PRECIP SHOULD START TO BEGIN OVER W CO BY LATE IN THE DAY AND
INCREASE SIGNIFICANTLY ACROSS THE SW MTNS BY LATER IN THE EVENING.
I INCREASED THE POPS TO LIKELY ALL SW AND C MTNS WITH CATEGORICAL
POPS IN WIND FAVORED SNOW REGIONS. THOUGHT OF ISSUING A WATCH FOR
THE SW MTNS BUT HELD OFF FOR NOW. HILITES WILL BE NECESSARY EITHER
TONIGHT OR TOMORROW FOR THE TUE NITE-WED TIME FRAME IN THE SW AND C
MTNS. IT APPEARS AT THIS TIME QUITE A FEW THINGS WILL FAVOR HEAVY
SNOW...INCLUDING GOOD MSTR FETCH...CLIMO (ITS GETTING TO BE MARCH
ALREADY) AND FAVORABLE WIND FLOW. TEMPS AHEADY OF THIS SYSTEM ARE
QUITE WARM SO THE PRECIP WILL START AS LIQUID EVEN PRETTY HIGH UP...
AND THEN GRADUALLY GO TO VERY WET SNOW.

FRONT WILL CROSS THE REGION WEDNESDAY. LATEST GUIDANCE INDICATES
TEMPS WILL NOT COOL OFF TOO MUCH AND HAVE INCREASED TEMPS ON WED
ACROSS THE REGION.

STILL LOTS OF UNCERTAINTY FOR LATE IN THE WEEK. CONSENSUS AMONGST
SURROUNDING OFFICES WAS TO WARM THINGS UP A BIT AS TROUGH IS NOW
FCST TO MOVE A BIT FARTHER N THAN EARLIER RUNS. POPS STILL A GOOD BET
FOR THE SW AND C MTNS...ESPECIALLY DURING THE FRI AND SAT TIME
FRAME. TEMPS ON THE PLAINS WILL ALSO BE WARMER AND HAVE ADJUSTED
ACCORDINGLY TO MATCH UP WITH MOST SURROUNDING OFFICES. /HODANISH

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

77/34
Hazardous weather outlook, Feb 26, 6:52 AM MST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
652 AM MST SUN FEB 26 2006

COZ058>089-093>099-271400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
652 AM MST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SIGNIFICANT SNOWFALL MAY OCCUR ACROSS THE SOUTHWEST MOUNTAINS
TUESDAY NIGHT INTO WEDNESDAY. AT THIS TIME SNOWFALL AMOUNTS ARE UNCERTAIN.

ANOTHER WEATHER SYSTEM MAY AFFECT THE REGION FRIDAY AND
SATURDAY...WITH THE POTENTIAL OF SOME MORE SNOW FOR THE HIGHER
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Bent County

When
February 26, 4:04 PM MST to 8:00 PM MST
Where
Bent County forecast zone
Reported by
PARK/FOREST SERVICE
Coordinates
37.955, -103.072 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503728.